Hail, Martin
- When
- May 23, 2:18 PM EST
- Where
- Martin County, 1.38 mi N of Indiantown
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 27.040, -80.470
Trained spotter in Indiantown reports hail up to 2 inches in diameter.
A severe thunderstorm produced large hail in Indiantown in Martin County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
A severe thunderstorm produced large hail in Indiantown in Martin County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 23, 12:57 PM EST, 1 hour 21 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Melbourne FL 157 PM EDT Fri May 23 2025 ...New AVIATION... .KEY MESSAGES... Issued at 410 AM EDT Fri May 23 2025 - Marginal Risk for strong to severe storms this afternoon and evening, mainly Orlando/Titusville southward - Low to medium (20-40%) rain and lightning storm chances this weekend, increasing to around 50% next week - Heat and humidity build through the holiday weekend into next week, heat index values approaching 100 degrees Saturday/Sunday, 100-105 degrees next week && .UPDATE... Issued at 935 AM EDT Fri May 23 2025 Removed the small PoPs for early/mid morning across southern sections but forecast philosophy for convective evolution still looks on track for this afternoon with highest coverage south of Orlando where higher moisture exists. Based on morning Cape sounding, lowered dewpoints slightly across the far north which produces min RH values between 25 and 30 percent north of I 4 corridor. && .PREVIOUS DISCUSSION... Issued at 410 AM EDT Fri May 23 2025 Today-Tonight...Temperatures and dew points are starting out a couple/few degrees cooler this morning, especially north of the Orlando metro. However, less cloud cover in the forecast means we will have no issue reaching the low to mid 90s this afternoon. And so, the warmer and more humid trend commences. A few spots around Lake Kissimmee and Okeechobee will approach 100-degree heat indices today. Focus turns to the potential development of showers and lightning storms from mid afternoon into the early evening. Recent CAMs and medium-range guidance all tend to favor the southern half of east central Florida, where -10C temperatures and ~25 kt of westerly wind at 500mb will be marginally supportive of a strong storm or two. Isolated convection looks to initiate along the developing east coast sea breeze after 1-2 PM, transitioning inland as the sea breeze marches westward. Storm- scale boundary collisions will lead to further development through early evening, primarily from Lake Kissimmee to Lake Okeechobee. Gusty winds of 40-50 mph with an instance of locally damaging gusts to 60 mph are the main concern, along with hail to 1" in diameter, lightning strikes, and locally heavy rainfall. While the modeled environment does not appear overly favorable, a brief funnel cloud or tornado cannot be ruled out where boundary collisions occur. Notably, locations near and north of I-4 are expected to remain mostly dry today. As the sun sets, lingering storms are forecast to gradually dissipate, leaving behind some offshore-moving showers through late evening. Overnight lows will settle into the upper 60s to low 70s as skies clear and dry conditions resume. Saturday-Sunday...An increasingly hot and humid holiday weekend is in store as high pressure slowly builds over the state of Florida. Similar conditions are forecast each day as a result, with highs reaching the low to mid 90s, morning lows in the upper 60s to mid 70s, and daily opportunities for isolated to scattered rain and storms. Due to an uptick in humidity, heat index values are forecast to approach or eclipse the 100-degree mark during peak heating. For those with outdoor plans, especially individuals sensitive to the heat (including visitors), adequate cooling/shade and hydration is encouraged. Generally, a 20-40% chance of rain and storms exists each day (up to 50% from Kissimmee to Okeechobee), with development focused along the inland-moving sea breeze. Brief gusty winds, lightning strikes, and heavy downpours are possible. Lingering activity will wane after sunset each day. Monday-Thursday...Heat and humidity stay in place next week as high pressure influences our weather pattern through at least Tuesday. Slightly greater confidence in the high temperature forecast exists through Thursday, due to a smaller interquartile spread in the NBE guidance. Thus, highs in the upper 80s to low 90s are forecast to continue, along with heat index values pushing higher (100-105F). The trend for afternoon/evening showers and storms will be more inland-focused, with a slightly later sea breeze collision and resultant convection. Model solutions are less clear mid to late week as the overall synoptic pattern favors increased troughing over the eastern CONUS. In addition, a surface front is forecast to approach north-central Florida Wednesday into Thursday, which could give a local boost to rain chances later in the week. && .MARINE... Issued at 410 AM EDT Fri May 23 2025 A weak front to the south of the local waters will dissipate today, while another front becomes stationary near Jacksonville. Light, variable winds turn onshore behind the east coast breeze this afternoon. Offshore-moving showers and lightning storms are forecast from mid afternoon through mid evening, mainly from Cape Canaveral southward. Some locally gusty winds are possible over inland lakes from Lake Kissimmee to Lake Okeechobee, as well as the adjacent Intracoastal and nearshore Atlantic waters. With high pressure set to build over the area this holiday weekend into next week, generally favorable boating conditions will persist. Light southerly (and variable, at times) winds will back onshore each afternoon as the east coast breeze develops. A 20-40% chance of showers and lightning storms exists each afternoon. && .AVIATION... (18Z TAFs) Issued at 158 PM EDT Fri May 23 2025 Prevailing VFR is forecast. Scat'd strong/severe storms are forecast this PM over ECFL (mainly to the S & E of KMCO) as the ECSB converges with the WCSB and previous storms. VCTS is forecast this PM at KMCO/KISM/KMLB/KVRB/KFPR/KSUA with TEMPO groups for TSRA between 18Z-21Z at KVRB/KFPR/KSUA. ESE winds at 8-10kts with gusts to 15kts to the E of the Orlando metro & WSW winds at 4-8kts to the W are forecast to weaken tonight. && .FIRE WEATHER... Issued at 410 AM EDT Fri May 23 2025 Fire sensitive conditions will remain through today, especially along and north of I-4, where lower relative humidity is forecast. In addition, isolated to scattered lightning storms from Orlando southward carry the potential for additional fire starts. As moisture improves this weekend into next week, fire weather concerns generally lessen. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 91 71 91 / 0 30 10 40 MCO 72 94 73 92 / 10 50 20 50 MLB 73 89 73 88 / 10 40 20 40 VRB 71 90 73 89 / 10 40 20 40 LEE 71 95 73 94 / 0 40 10 50 SFB 71 95 72 94 / 0 40 10 50 ORL 73 95 73 94 / 10 50 10 50 FPR 70 89 72 89 / 20 50 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && UPDATE...Kelly AVIATION...Fehling
Special Weather Statement
National Weather Service Melbourne FL
243 PM EDT Fri May 23 2025
FLZ264-231930-
Inland Martin FL-
243 PM EDT Fri May 23 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN MARTIN COUNTY THROUGH
330 PM EDT...
At 243 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2709 8061 2721 8054 2721 8043 2719 8033
2717 8031 2696 8043 2696 8047 2697 8048
TIME...MOT...LOC 1843Z 292DEG 7KT 2711 8050
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
FehlingThe Melbourne radar (KMLB), 121 km away, was scanning. The volume nearest the first event began at 19:20 UTC.
1 hail. Local standard time, as filed.
Trained spotter in Indiantown reports hail up to 2 inches in diameter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259659.